Alert archive / Alabama / Red Flag Warnings in 2008
Red Flag Warning 17, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Apr 30, 2008, 5:31 AM CDT for 13 counties in Alabama. It took effect at Apr 30, 2008, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2008, 5:31 AM CDT (10:31 UTC)
- In effect from
- Apr 30, 2008, 1:00 PM CDT
- Expired
- Apr 30, 2008, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
Counties Autauga County, AL, Barbour County, AL, Bullock County, AL, Chambers County, AL, Dallas County, AL, Elmore County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Russell County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2635 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 301031 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 531 AM CDT WED APR 30 2008 ...DRY CONDITIONS LIKELY TO CREATE A HIGH FIRE DANGER THIS AFTERNOON... .TEMPERATURES WILL BE WARMER TODAY...WHILE DEWPOINTS WILL FALL THIS AFTERNOON INTO THE MID 30S. THESE CONDITIONS COMBINED WILL RESULT IN THE RELATIVE HUMIDITY FALLING BELOW 25 PERCENT FOR SEVERAL HOURS ACROSS ALL OF CENTRAL ALABAMA. THESE CONDITIONS WILL BE BRIEF ACROSS MUCH OF NORTHERN AND CENTRAL PORTIONS OF ALABAMA. MEANWHILE...AREAS MOST PRONE FOR AT LEAST 4 HOURS OF SUB 25 PERCENT VALUES WILL BE GENERALLY SOUTH AND EAST OF A ALEXANDER CITY TO SELMA LINE. ALZ037-038-040>050-302300- /O.NEW.KBMX.FW.W.0017.080430T1800Z-080430T2300Z/ TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY- MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 531 AM CDT WED APR 30 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT THIS AFTERNOON. DRY CONDITIONS ALONG WITH TEMPERATURES IN THE UPPER 70S TO LOW 80S IN THE SOUTHERN PORTIONS OF CENTRAL ALABAMA...WILL RESULT IN RELATIVE HUMIDITY VALUES FALLING BELOW 25 FOR AT LEAST 4 HOURS THIS AFTERNOON. AREAS MOST LIKELY TO SEE THESE CONDITIONS WILL BE GENERALLY SOUTH AND EAST OF A ALEXANDER CITY TO SELMA LINE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Apr 30, 4:21 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 30, 4:21 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 421 AM CDT WED APR 30 2008 .SHORT TERM...TODAY AND TONIGHT. ANOTHER COLD START OUT THERE THIS MORNING. MANY LOCATIONS ACROSS THE NORTH ARE SEEING PATCHY FROST THIS MORNING. TEMPERATURES ARE ALREADY IN THE UPPER 30S FROM HALEYVILLE TO GADSDEN...WITH CALM WINDS. WILL CONTINUE TO SEE TEMPERATURES DROP A FEW MORE DEGREES AS DEWPOINTS ARE IN THE MIDDLE 30S. ZEROING IN ON SOME RECORD LOWS AS WELL THIS MORNING. TEMPERATURES WILL WARM QUITE NICELY THIS AFTERNOON...WITH MIDDLE 70S IN THE NORTHEAST TO LOW 80S IN THE SOUTHWEST. TONIGHT...NOT QUITE AS COLD AS SOUTHERLY WINDS WILL RETURN TO THE AREA. LOOK FOR CLEAR SKIES WITH LOWS IN THE UPPER 40S IN THE NORTHEAST TO 50S ELSEWHERE. .LONG TERM...THURSDAY THROUGH TUESDAY. THURSDAY WILL BE THE BUILD UP DAY FOR FRIDAY NIGHT/SATURDAYS COLD FRONT. STILL EXPECTING A NICE WARM UP AND RETURN OF MOISTURE WITH A STEADY LOWER BOUNDARY SOUTHERLY FLOW. TEMPS WILL PEAK IN THE LOW TO MID 80S ON THURSDAY. TURNING FOCUS TO THE APPROACHING NOT SO CUT-OFF ANYMORE NW PAC SYSTEM...OVERALL A TAD MORE PROGRESSIVE IN THE FLOW THIS RUN...BUT RESULTING IN THE NEAR SAME NET RESULT FOR THE FRIDAY NIGHT/SATURDAY COLD FRONT. DO EXPECT AIRMASS SHOWERS AND STORMS TO POP FRIDAY AFTERNOON AHEAD OF THE FRONT. SOME OF THESE COULD BE MARGINALLY SEVERE. THE MAIN ACTION TO WATCH HOWEVER...WILL BE WITH AN OVERNIGHT DECAYING SQUALL-LINE ALONG THE FRONT. COULD SEE A FEW STORMS NEAR SEVERE LIMITS AROUND THE WITCHING HOUR FRIDAY NIGHT...BUT THESE WILL BE ON THE DOWNWARD TREND AS THE BETTER DYNAMICS WILL BE LIFTING OUT JUST TO OUR NORTH. COULD SEE A FEW APPROACH SEVERE LIMITS AGAIN ACROSS THE SOUTHEAST AROUND LUNCH ON SATURDAY AS THE LINE/COLD FRONT IS EXITING THE AREA. BEHIND THE FRONT...WILL PUT THE FORECAST ON AUTO-PILOT FOR THE MOST PART. EXPECTING A TEMP FORECAST WITH TEMPS SLOWLY MODERATING BACK INTO THE 80S UNDER SE RIDGING. && .AVIATION... JUST A FEW HIGH CLOUDS EXPECTED TO MOVE THROUGH THE DAY WEDNESDAY...BUT SKIES WILL REMAIN CLEAR FOR THE MOST PART. WINDS WILL GENERALLY BE FROM THE SOUTH. OTHERWISE...NO AVIATION CONCERNS EXPECTED DURING THE ENTIRE PERIOD. && .FIRE WEATHER... WHILE DEWPOINTS WILL BE WARMER THAN TUESDAY...TEMPERATURES WILL BE QUITE A BIT HIGHER THAN YESTERDAY AFTERNOON. THIS WILL ONCE AGAIN PUT RELATIVE HUMIDITY VALUES BELOW 25 PERCENT FOR AT LEAST 4 HOURS ACROSS PORTIONS OF SOUTHEAST ALABAMA. OTHER AREAS NORTH OF THIS AREA WILL LIKELY FALL BELOW 25 PERCENT AS WELL BUT THE DURATION WILL BE LESS THAN 4 HOURS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 75 47 81 58 79 / 0 0 0 10 40 ANNISTON 76 50 82 61 80 / 0 0 0 10 40 BIRMINGHAM 77 54 82 64 79 / 0 0 0 10 50 TUSCALOOSA 79 52 83 65 80 / 0 0 0 10 50 CALERA 78 52 81 64 80 / 0 0 0 10 40 AUBURN 75 53 81 60 81 / 0 0 10 10 30 MONTGOMERY 79 52 83 63 82 / 0 0 0 10 30 TROY 80 52 82 64 82 / 0 0 0 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...RED FLAG WARNING FROM 1 PM TO 6 PM FOR TALLAPOOSA-CHAMBERS- DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR && 16 JONES/90
Hazardous weather outlook, Apr 29, 7:28 PM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 728 PM CDT TUE APR 29 2008 ALZ011>015-017>050-010028- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 728 PM CDT TUE APR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FROM FRIDAY AFTERNOON THROUGH SATURDAY AS A STORM SYSTEM MOVES THROUGH THE AREA. THE MAIN THREAT IS DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY FRIDAY AFTERNOON THROUGH EARLY MORNING SATURDAY.
Nearby
Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.